Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Elevated triglycerides
May 9, 2003

Dear Doctor,

Is it a MUST for Hiv-infected patient without treatment (or hinted of the presence of hiv) at 3 or 6 months period with elevated cholesterol especially triglycerides ?

I am a bit puzzled of the further elevation of fasting triglycerides from 1.5 mmol/l (3 months) to 3.2 mmol/l (6 months) - Doubled ! (my LDL is also boarerline high at 4, and total elevated cholesterol is 6.8 (3 months) and 6.5 (6 months) I do not have heavy meat consumption, and of adequate diet. I do have intake of mulivitamin w/ mineral or B-complex from 3 months period onward. Thus, what disease could the cause such abnormaility in 3 months ? Thanks for your comment.

Response from Dr. Moyle

High lipids are something we see commonly in general medicine, sometimes associated with a family history of lipid problems, sometimes its dietary (simple sugars like in sodas and alcoholic drinks tend to push triglycerides up). In HIV sometimes lipids go up if someone is loosing weight or wasting. You doctor will check these things out at you next visit. Either way the results look fine and don't call for any intervention in any setting. You may wish to chat with a dietitian about your diet and exercise program, just to confirm you're doing the right things

Best Wishes

Graeme Moyle


Previous
buffalo hump surgery
Next
AZT Switch

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement